| Model Number |
1883672HS |
| Medical Device Problem Codes |
Break (1069); Overheating of Device (1437)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/14/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that during procedure when the drill was used to grind the frontal sinus, the drill overheated and shaft broke.There was no fragments detached from the bur.The procedure was completed using conventional surgical device.No procedure delay.There was no patient impact.
Additional Manufacturer Narrative
H3: product analysis stated visually, the device was in a broken condition when returned.The inner shaft was broken into two pieces.The broken part of the shaft (with hub attached to it) measured 3.751 inch from the distal end of the inner hub to the broken point (this part of the broken shaft was very discolored, dark grey/brown in color).The other part of the broken shaft measured 1.851 inch from the diamond tip to the broken point.There were traces of contamination noted on the outer blade and the diamond tip.The irrigation port had no traces of damage.Functional testing could not be performed due to the broken state of the device.A review of the global complaint data showed one similar complaint about this lot number.In the returned condition, there was an out of specification condition that was related to the complaint (due to physical damage).H6: codes updated.Previously applied codes fdm b17, fdr c20, fdc d14 <(>&<)> img g04041 codes are no longer applicable.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.